MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 SEPRAMESH IP; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 SEPRAMESH IP; SURGICAL MESH
Catalog Number 5959360
Medical Device Problem Codes Defective Device (2588); Patient-Device Incompatibility (2682); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Adhesion(s) (1695); Hernia (2240); Injury (2348)
Date of Event 05/22/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made.The patient's attorney alleges that the patient had subsequent surgical intervention; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.This emdr represents the bard/davol sepramesh ip (device #1).Additional emdrs were submitted to represent the bard/davol ventralex (device #2) and bard/davol ventralex (device #3).Should additional information be provided a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol sepramesh ip, ventralex hernia patch (x2) and ventralight st on (b)(6) 2008 and/or (b)(6) 2015 and/or (b)(6) 2018.As reported, the patient is making a claim for an adverse patient outcome against the sepramesh ip and ventralex hernia patch (x2).Attorney alleges that the patient had subsequent surgical intervention due to the hernia mesh device.It is also alleged that the patient experienced emotional distress and the device was defective.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol sepramesh ip, ventralex hernia patch (x2) and ventralight st on (b)(6) 2008 and/or (b)(6) 2015 and/or (b)(6) 2018.As reported, the patient is making a claim for an adverse patient outcome against the sepramesh ip and ventralex hernia patch (x2).Attorney alleges that the patient had subsequent surgical intervention due to the hernia mesh device.It is also alleged that the patient experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2008 ¿ patient was diagnosed with umbilical hernia and incisional hernia thereby underwent open repair with implant of two ventralex mesh (device #1 and #2).Per operative notes, ¿the incisional hernia was identified and sac was dissected.A small ventralex mesh (device #1) was placed.The umbilical hernia was noted in the midline and sac was dissected.A medium ventralex mesh (device #2) was placed and secured with sutures and tacks.¿ (b)(6) 2011 ¿ patient underwent bilateral partial salpingectomy during which umbilical mesh (device #2) was noted.The mesh and fascia was closed with sutures.¿ (b)(6) 2011 ¿ patient was diagnosed with recurrent incisional/umbilical hernia thereby underwent open repair.Per operative notes, ¿a medium ventralex mesh (device #2) was noted.The mesh (device #2) did not attach well to the fascia and flipped inferiorly.The mesh was then placed in expected position and sutured to anterior rectus sheath.¿ (b)(6) 2015 ¿ patient was diagnosed with recurrent supraumbilical ventral hernia and displaced mesh thereby underwent laparoscopic repair with removal of mesh (device #2) and implant of sepramesh ip mesh (device #3).Per operative notes, ¿omental adhesions were taken down and previously placed mesh was covered up and appeared like a ball.The mesh (device #2) was excised completely.The recurrent defect was repaired with sepramesh ip (device #3) and sutured in corners.¿ (b)(6) 2018 ¿ patient was diagnosed with recurrent incisional hernia thereby underwent robotic combined with open repair with removal of ventralex mesh (device #1) and sepramesh ip (device #3) and implant of ventralight st using echo ps (device #4).Per operative notes, ¿numerous adhesions were removed.In left side, a defect and mesh (device #1) was seen rolled around.A large previously placed mesh (device #3) was noted, these meshes (device #1 and #3) were completely removed and fascia was closed with sutures.A ventralight st using echo ps (device #4) was placed around the fascial defect sutured and tacked.¿.
 
Additional Manufacturer Narrative
At this time no conclusions can be made.The patient's attorney alleges that the patient had subsequent surgical intervention; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-aug-2013) is considered to be a best estimate.This supplemental emdr represents the sepramesh ip (device #3).An additional supplemental emdr was submitted to represent the bard/davol mesh -ventralex (device #1, #2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
SEPRAMESH IP
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key10012823
Report Number1213643-2020-04244
Device Sequence Number2968026
Product Code FTL
UDI-Device Identifier00801741031809
UDI-Public(01)00801741031809(17)150828(10)HUXH1301
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K063739
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2018
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/28/2015
Device Catalogue Number5959360
Device Lot NumberHUXH1301
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/20/2020
Supplement Date Received by Manufacturer07/17/2025
Initial Report FDA Received Date04/30/2020
Supplement Report FDA Received Date08/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/15/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age35 YR
Patient SexFemale